MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD. 8010379 AML 13.5 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD. 8010379 AML 13.5 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155704000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products: articuleze m head 36mm +12 hip femoral head; pinnacle mtl ins neut36idx54od hip acetabular liner; unknown hip acetabular cup; aml 13.5 mma 6.3 5/8 std 12/14 hip femoral stem.
 
Event or Problem Description
Litigation papers allege that after the surgery, friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.As a result, patient has been experiencing severe pain and discomfort and inflammation in his right and left thigh and groin.He also experiences a popping and snapping sensation in his hip-joint when walking or moving to and from a sitting position.It is further alleged that the patient will likely need to undergo revision surgery to replace the implant.Doi: (b)(6) 2003 - dor: none reported (right hip); doi: (b)(6) 2003 - dor: none reported (left hip).Patient is resident of (b)(6).Update ad 1 may 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.Ppf has no allegation and no revision reported.The unknown depuy pinnacle hip that was reported in the wpc was changed to pinnacle metal liner.Added head and stem due to a large amount of toxic cobalt chromium.Updated dob and added law firm in the facility name.The patient underwent bilateral total hip arthroplasty and the right hip was captured under (b)(4).Doi: (b)(6) 2003, dor: none reported (left hip).
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.  investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
AML 13.5 MMA 6.3 5/8 STD 12/14
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key8045577
Report Number1818910-2018-74736
Device Sequence Number1786961
Product Code LPH
UDI-Device Identifier10603295059257
UDI-Public10603295059257
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155704000
Device Lot NumberXN8FL1002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;